I have had menstrual problems since I got my first period. They were irregualr and heavy. Before I had kids I was on the pill from age 16 to 27 and then again from 28 to 30 and from 31 to 33. I am now 35 years old and three years ago I have a tubal ligation. I was tired of being on the pill and the side effects of migraines and depression. Since I've been off the pill, I've gained 50 pounds, the migraines are worse, the depression is all the time instead of the week before my period and my cycle is now every 17 to 23 days!!! (The side effects from the pill seem not to be so bad now that I look back) That's is the part that I am most upset about. I have one good week of feeling great and then the rest of the month I want to crawl under a rock. My symptoms are:
weight gain around stomach and thighs and back of arms
frequently dropping things especially before my period
lack of patience
body aches - lower back and sholders
migraines 3 days before my period starts
Also, before I had kids, I had no problem with my weight. I was 127 pounds when I first got prego and then gained weight after each kid. I now weigh 164 pounds down from 182. I did have my thyroid tested and came back normal. But under active thyroid runs on both sides of the family. I also have a family history of bad menstrual cycles, obesity, heart disease and depression. Could we all have estrogren probelems too?
I've been to the gyno several times and even a endocrinologist. They both say I have PMDD, refuse to believe that estrogen dominance is a real problem, and all they want to do is put me on the pill and take medication for depression. So I did and felt a little better, however I still have terrible side effects like migraines and I can't lose the other 40 pounds. As soon as I go off the pill, my period goes right back to 17 days and terrible PMS, and I gain weight. I need something to control the irregular cycle would help me feel somewhat better. I have cut out all dairy and gluten, we only eat organic produce (always have) and beauty supplies and I exercise 4 days a week and can't lose a pound. Would a low dose pill help? Or not really solve the problem.
All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.